Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Another Arimidex Question
    avatar
    sadblossom posted:
    Ladies,
    I have another question for those of you that take Arimidex or any simular med following breast cancer..........

    I am having symptoms of Pelvic Organ Prolapse. I already know that lack of hormones can weaken pelvic muscles and cause this, but I am wondering if any of you on here have experienced this? I have researched this condition and it sounds like that is my problem. I am just trying to find out if anyone is having this problem while on these medications? And if anyone knows what may help the discomfort.....bladder discomfort.....vaginal discomfort....pressure, etc;
    I am post menopausal and have been on Arimidex for almost 2 years.

    Any advice/info is muchly appreciated for this discomfort is very uncomfortable all the time. I really do not like this subject.
    Thanks!
    Pat~sadblossom
    Reply
     
    avatar
    judyfams responded:
    Pat,
    I do not have that problem but did some research and came across the Mayo Clinic website which lists some things that can be done to alleviate the discomfort. One thing they said was not to get constipated or bear down which makes the situation worse. They mentioned learning Kegle exercises for mild discomfort, or for more severe cases there is something like a diaphragm that can be used to hold these orgams in place and finally for the most severe cases there is surgery.
    The condition is also known as a cystocele in case you want to do more research.
    The link is www.mayoclinic.com/health/cystocele/DS00665
    If the link doesn't work just put Mayo Clinic into your search engine and then type cystocele in the search box.
    This condition sounds so uncomfortable - I hope you can find some relief. i would suggest that you work through your OB/GYN since this is a pelvic disorder not directly caused by the BC - but by the lack of estrogen which keeps those pelvic muscles strong.
    Take care of yourself and I hope you get some relief soon.
    Judy
     
    avatar
    jenna291 replied to judyfams's response:
    Pat,
    I don't have this problem bu my mom does and uses a device called a pesera to keep per pelvic muscles up. She has been told to eat lots of fiber and stay hydrated, as being constipated aggravates the problem.
    She goes 4 times a year to check it and make sure its in place. She also has to do several exercises, like stopping and starting the flow of urine to keep the muscles strong.
    I do have some itching and dryness from the Arimidex, but nothing like you have described.
    I hope you can get some answers and some relief!!!
    xo
    Jenna
     
    avatar
    sadblossom replied to jenna291's response:
    Thank you ladies for your replies. I talked with my doctor at the cancer center yesterday and all he mentioned was having a colonoscopy because of the constipation issue. I let him know that I did not think that was necessary because I am 99.99999% sure it is all due to pro lapse. I think they just do not want to address any side effect issues of Arimidex out of fear that patients will not take it. So, I am back to square one. Doing research and following suggestions. I do not itch but I do have burning down there sometime. And, 9 times out of ten if I sit down the discomfort subsides. So, it just makes sense to me.
    Blessings.....
    Pat~sadblossom


    Helpful Tips

    How to more easily read discussions
    Exchanges provide a more dynamic way to keep up with ongoing discussions. But If you're finding how discussions and responses are ... More
    Was this Helpful?
    28 of 47 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health Breast Cancer Center